Arkansas, 2005

Damaging Wind in Arkansas, August 10, 2005

August 10, 2005 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 10, 1:03 PM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Aug 10, 1:03 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
203 PM CDT WED AUG 10 2005

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
SURFACE ANALYSIS INDICATES SHEAR AXIS OVER NORTH TEXAS...AND
NORTHERN LOUISIANA. SEVERAL H5 TROUGHS INDICATED...ONE OVER SOUTHERN
MISSOURI AND ONE OVER CENTRAL LOUISIANA AND MISSISSIPPI. THIS
ALLOWED ISOLD CONVECTION TO DEVELOP OVER SERN AR AND SRN MO. THIN
PORTION OF H5 RIDGE EXTENDED OVER CENTRAL ARKANSAS...WHICH HAS KEPT
A LID ON WIDESPREAD DEVELOPMENT.

CONVECTION WILL DIE OFF AFTER SUNSET...WITH TEMPERATURES MOSTLY IN
THE 70S TONIGHT. PERSISTENCE IS THE ORDER OF THE SHORT TERM...WITH
SOUTHWESTERLY UPPER FLOW AND SOUTHERLY SURFACE FLOW ALLOWING FOR
TEMPERATURES TO CONTINUE WARMING A DEGREE OR TWO EACH DAY. ISOLATED
DIURNAL CONVECTION STILL A POSSIBILITY OVER SOUTHERN ARKANSAS AS
SHEAR AXIS REMAINS PERSISTENT INVOF NRN TEXAS/NRN LOUISIANA.

BOTTOM LINE...NOT MANY CHANGES MADE TO THE SHORT TERM PERIODS.
&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY
LITTLE CHANGE WILL BE MADE IN CURRENT LONG TERM PORTION OF THE
FORECAST. FRONTAL SYSTEM WILL MOVE SLOWLY CLOSER TO THE AREA AS THE
LONG TERM PROGRESSES. MAINLY A FEW DIURNAL SHOWERS AND THUNDERSTORMS
ARE EXPECTED SUNDAY. FRONT WILL APPROACH THE AREA BY EARLY IN THE
WEEK AND BRING SLIGHTLY BETTER CHANCES OF RAINFALL TO THE AREA...
WITH A LITTLE BETTER CHANCES IN THE NORTHERN SECTIONS. FRONT WILL
REMAIN MAINLY NEAR OR JUST INTO NORTHERN ARKANSAS THROUGH MID
WEEK...WITH SMALL SHOWER AND THUNDERSTORM CHANCES CONTINUING. WITH
INCREASED CLOUD COVER BY EARLY NEXT WEEK IN THE NORTH...TEMPERATURES
WILL NOT BE QUITE AS WARM AS THOSE EXPERIENCED THIS WEEKEND.
READINGS BY EARLY IN THE WEEK MAY BE ONLY INTO THE UPPER 80S OVER
THE NORTH...NEAR OR JUST BEHIND THE FRONT...UPWARDS TO THE MID 90S
IN THE SOUTH.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  74  96  75  97 /  10  10  10  20
HARRISON AR       70  94  72  93 /  10  10  10  10
HOT SPRINGS AR    73  96  73  97 /  10  10  10  20
PINE BLUFF AR     75  95  74  96 /  20  20  20  20
MOUNTAIN HOME AR  71  94  73  93 /  10  10  10  20
MONTICELLO AR     75  97  74  98 /  20  20  20  20
SEARCY AR         73  94  74  95 /  10  10  10  20
MOUNT IDA AR      71  95  73  98 /  10  10  10  10
RUSSELLVILLE AR   71  96  73  97 /  10  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...57 / LONG TERM...22
Hazardous weather outlook, Aug 10, 4:00 AM CST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED AUG 10 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING...MAINLY ACROSS SOUTH ARKANSAS. A FEW STRONG
STORMS WILL BE POSSIBLE...CAPABLE OF PRODUCING GUSTY WINDS AND
LOCALLY HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

A WEAK LOW PRESSURE SYSTEM ALOFT WILL LINGER IN THE AREA THROUGH THE
WEEKEND. THE CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL REMAIN IN THE FORECAST...PRIMARILY OVER THE SOUTH
HALF OF ARKANSAS. A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON
MONDAY AND TUESDAY. THIS WILL BRING BETTER CHANCES OF RAINFALL TO
MORE SECTIONS OF THE NATURAL STATE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK

38/44

The radar

The Little Rock radar (KLZK), 122 km away, was scanning. The volume nearest the first event began at 22:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Calhoun

When
August 10, 4:45 PM CST
Where
Calhoun County, Chambersville
Measured
50 kt (58 mph) estimated gust
Reported by
NWS STORM SURVEY
Coordinates
33.750, -92.433

Large tree limbs blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475972.